Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Generalized Killing spinors in dimension 5

Authors: Diego Conti and Simon Salamon
Journal: Trans. Amer. Math. Soc. 359 (2007), 5319-5343
MSC (2000): Primary 53C25; Secondary 14J32, 53C29, 53C42, 58A15
Published electronically: May 1, 2007
MathSciNet review: 2327032
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We study the intrinsic geometry of hypersurfaces in Calabi-Yau manifolds of real dimension 6 and, more generally, $ \mathrm{SU}(2)$-structures on 5-manifolds defined by a generalized Killing spinor. We prove that in the real analytic case, such a 5-manifold can be isometrically embedded as a hypersurface in a Calabi-Yau manifold in a natural way. We classify nilmanifolds carrying invariant structures of this type, and present examples of the associated metrics with holonomy $ \mathrm{SU}(3)$.

References [Enhancements On Off] (What's this?)

  • 1. B.S. Acharya, F. Denef, C. Hofman, and N. Lambert, Freund-Rubin revisited, hep-th/0308046.
  • 2. M. Atiyah and E. Witten, M-theory dynamics on a manifold of $ G_2$ holonomy, Adv. Theor. Math. Phys. 6 (2003), 1-106. MR 1992874 (2004f:53046)
  • 3. C. Bär, Real Killing spinors and holonomy, Comm. Math. Phys. 154 (1993), no. 3, 509-521. MR 1224089 (94i:53042)
  • 4. C. Bär, P. Gauduchon, and A. Moroianu, Generalized cylinders in semi-Riemannian and spin geometry, Math. Z. 249 (2005), 545-580. MR 2121740 (2006g:53065)
  • 5. H. Baum, T. Friedrich, R. Grunewald, and I. Kath, Twistor and Killing spinors on Riemannian manifolds, Teubner-Verlag Leipzig/Stuttgart, 1991. MR 1164864 (94a:53077)
  • 6. D.E. Blair, Riemannian geometry of contact and symplectic manifolds, Birkhäuser, 2002. MR 1874240 (2002m:53120)
  • 7. C.P. Boyer and K. Galicki, 3-Sasakian manifolds, Surv. Differ. Geom. 7 (1999), 123-184.
  • 8. R.L. Bryant, Calibrated embeddings in the special Lagrangian and coassociative cases, Ann. Global Anal. Geom. 18 (2000), 405-435. MR 1795105 (2002j:53063)
  • 9. R.L. Bryant, S.S. Chern, R.B. Gardner, H.L. Goldschmidt, and P.A. Griffiths, Exterior differential systems, Springer-Verlag, 1991. MR 1083148 (92h:58007)
  • 10. R.L. Bryant, private communication.
  • 11. S. Chiossi and A. Fino, Conformally parallel $ G_2$ structures on a class of solvmanifolds, Math. Z. 252 (2006), no. 4, 825-848. MR 2206629 (2007a:53098)
  • 12. S. Chiossi and A. Swann, $ G_2$-structures with torsion from half-integrable nilmanifolds, J.Geom.Phys. 54 (2005), 262-285. MR 2139083 (2006a:53054)
  • 13. D. Conti, Special holonomy and hypersurfaces, Ph.D. thesis, Scuola Normale Superiore, Pisa, 2005.
  • 14. T. Friedrich, On the spinor representation of surfaces in Euclidean 3-space, J.Geom.Phys. 28 (1998), 143-157. MR 1653146 (99i:53057)
  • 15. T. Friedrich and I.Kath, Einstein manifolds of dimension five with small first eigenvalue of the Dirac operator, J. Differential Geom. 29 (1989), 263-279. MR 982174 (90e:58158)
  • 16. T. Friedrich and E.C. Kim, The Einstein-Dirac equation on Riemannian spin manifolds, J. Geom. Phys. 33 (2000), 128-172. MR 1738150 (2001e:58046)
  • 17. D. Giovannini, Special structures and symplectic geometry, Ph.D. thesis, Università degli Studi di Torino, 2003.
  • 18. R. Harvey and H.B. Lawson, Calibrated geometries, Acta Math. 148 (1982), 47-157. MR 666108 (85i:53058)
  • 19. N. Hitchin, Stable forms and special metrics, Global Differential Geometry: The Mathematical Legacy of Alfred Gray, Contemp. Math., vol. 288, American Math. Soc., 2001, pp. 70-89. MR 1871001 (2003f:53065)
  • 20. D. Joyce, Special Lagrangian submanifolds with isolated conical singularities. V. Survey and applications, J. Differential Geom. 63 (2003), 279-348. MR 2015549 (2005e:53076)
  • 21. B. Morel, The energy-momentum tensor as a second fundamental form, DG/0302205, 2003.
  • 22. S. Salamon, Riemannian geometry and holonomy groups, Pitman Research Notes in Mathematics, vol. 201, Longman, Harlow, 1989. MR 1004008 (90g:53058)
  • 23. -, Complex structures on nilpotent Lie algebras, J. Pure Appl. Algebra 157 (2001), 311-333. MR 1812058 (2002g:53089)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 53C25, 14J32, 53C29, 53C42, 58A15

Retrieve articles in all journals with MSC (2000): 53C25, 14J32, 53C29, 53C42, 58A15

Additional Information

Diego Conti
Affiliation: Scuola Normale Superiore, Piazza dei Cavalieri 7, 56126 Pisa, Italy
Address at time of publication: Dipartimento di Matematica e Applicazioni, Università di Milano – Bicocca, Via Cozzi 53, 20125 Milano, Italy

Simon Salamon
Affiliation: Dipartimento di Matematica, Politecnico di Torino, Corso Duca degli Abruzzi 24, 10129 Torino, Italy

Received by editor(s): September 2, 2005
Published electronically: May 1, 2007
Additional Notes: This research was carried out as part of the programme “Proprietà geometriche delle varietà reali e complesse” (Cofin 2002) funded by the Italian MIUR
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society